Tornadoes · United States · Oklahoma · 2025

Unrated tornado, Keyes, Oklahoma, June 6, 2025

This Unrated tornado ran 0.8 miles across Cimarron County on June 6, 2025, touching down at 6:54 PM CDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unratedthis tornado

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
Unrated
Date
June 6, 2025
Touchdown
6:54 PM CDT (23:54 UTC)
Lifted
6:56 PM CDT (23:56 UTC)
On the ground
2 minutes
Path length
0.8 miles (1.3 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
County
Cimarron County
Touchdown point
36.776, -102.264
Lift-off point
36.766, -102.257
Record number
2506061754-01

What the Weather Service recorded

On the afternoon of June 6th, a discrete supercell developed in southeastern Colorado and tracked into the Oklahoma Panhandle and northeastern Texas Panhandle. This supercell produced six tornadoes, hail up to 4.5 inches in diameter, and straight-line winds. Later in the evening a couple of semi-discrete supercells moved into the Oklahoma Panhandle and eastern Panhandles, producing wind gusts up to 90 mph and hail up to the size of golf balls.

This tornado was captured on storm chaser video. It quickly became rain wrapped and therefore it is unclear exactly how long it remained on the ground. It appears to have stayed to the north of Highway 64 in an open field.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

8 minutes of warning. NWS AMA issued a tornado warning for this county at 23:46 UTC, 8 minutes before the tornado touched down, in force until 00:15 UTC.

The county was under a tornado watch, issued at 21:55 UTC and running to 03:14 UTC.

Issued (UTC)ExpiredProductOffice
21:55 UTC03:14 UTCTornado WatchAMA
22:24 UTC23:15 UTCTornado WarningAMA
23:14 UTC00:15 UTCSevere Thunderstorm WarningAMA
23:46 UTC00:15 UTCTornado WarningAMA
00:10 UTC00:31 UTCTornado WarningAMA
02:26 UTC03:30 UTCSevere Thunderstorm WarningAMA
02:38 UTC03:45 UTCSevere Thunderstorm WarningAMA
02:40 UTC03:15 UTCTornado WarningAMA
03:09 UTC04:00 UTCTornado WarningAMA
03:14 UTC07:42 UTCTornado WatchAMA
03:47 UTC04:30 UTCTornado WarningAMA
04:19 UTC04:48 UTCSevere Thunderstorm WarningAMA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Jun 6, 6:13 PM CDT, 41 minutes earlier. Its key messages:

  • Issued at 248 PM CDT Fri Jun 6 2025
  • Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding.
  • There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe.
  • Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail.
Area forecast discussion, Jun 6, 6:13 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
613 PM CDT Fri Jun 6 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 248 PM CDT Fri Jun 6 2025

- Strong to severe thunderstorms will be possible across the
  Panhandles today, but the relatively greater confidence is in
  the northern combined Panhandles from late this afternoon and
  through portions of the overnight period. All hazards will be
  possible, including a low chance for a tornado and localized
  flash flooding.

- There is a low chance for an isolated thunderstorm Saturday
  evening which would have an outside chance to become strong to
  severe.

- Potentially more widespread strong to severe thunderstorm
  activity is favored Sunday afternoon and through the evening,
  with all hazards possible once again. The primary hazards look
  to be damaging winds and large hail.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 248 PM CDT Fri Jun 6 2025

The overall weather pattern today is quite similar to yesterday;
moderate southwesterly flow aloft with modest mid-level moisture and
generally sufficient low-level moisture. A remnant boundary that is
oriented west-to-east apparent across the area, currently roughly
bisecting the Texas Panhandle, with a warm and destabilizing
environment to the south and a cooler and stable environment to the
north. The 18z AMA sounding shows a moderately strong MLCIN in place
with a convective temperature in the upper-80s. Additionally, there
is very weak forcing to help thunderstorms develop, leaving
convective temperature and any boundaries to be the more probable
source of lift. All that said, confidence is very low that any
thunderstorms can develop this afternoon across the southern TX
Panhandle, but it's not out of the realm of possibilities given the
weak remnant boundary previously mentioned.

Otherwise, a few CAMs develop a thunderstorm in northeastern New
Mexico or southeastern Colorado late this afternoon, but there are
various solutions regarding what happens with that cell. Multiple
runs of the HRRR as well as the 12z WRF-NSSL and FV3 suggest this
cell will trek east-southeast across the northern combined
Panhandles with all hazards possible. Meanwhile, the WRF-ARW has the
cell weakening as it moves into the Panhandles. Given that clouds
are dissipating in the northwestern combined Panhandles at this
time, leaning more toward the idea of this cell persisting across
the area. Of higher confidence is that a line of storms will develop
in SW Kansas/SE Colorado this evening and move into the northern
combined Panhandles and persist but weaken through the night. The
main hazards with this activity will be damaging winds and large
hail, but flash flooding will also be possible especially in the
northeastern combined Panhandles given the 1-2" of rain that fell
last night.

Just like this morning and the previous morning, an outflow boundary
from tonight's overnight convection will likely push through the
Panhandles but will retreat back into the area throughout the day
tomorrow. That said, temperatures will warm into the 80s. There are
a few hints that a thunderstorm could develop once again in
northeastern New Mexico/southeastern Colorado, but there are some
very mixed signals regarding whether or not this convection would
develop and be sustained. If it does become sustained, the
environment would favor a strong to severe thunderstorm. Have
included 15-20% PoPs for this activity for tomorrow evening.

Vanden Bosch

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 248 PM CDT Fri Jun 6 2025

Split flow is expected to develop across the CONUS, and quasi-zonal
flow is expected over the Southern US as a trough in the Upper
Midwest digs southeast. Meanwhile, a plume of moisture from the
eastern Pacific will continue to pump in to the Panhandles and
moisture from the Gulf feeds into the area throughout the day. The
combination of reaching convective temperature, as well as gradually
decreasing heights aloft (favors ascent), should favor the
development of thunderstorms in the afternoon hours. Latest CAMs
suggest the initial activity will be in the northern combined
Panhandles, but moving southeast with the mean wind. Strong to
extreme instability will be possible by the afternoon hours, and
although the wind profile results in a fairly straight hodograph,
effective shear values should be in the 25-40 kt range. As such,
initial activity should be supercellular with the potential for hail
up to 3 inches in diameter and damaging winds. Low-level wind shear
looks very weak through the afternoon hours which keeps the concern
for tornadoes low through the afternoon. The tornado threat could
increase should a supercell stay discrete toward the 23z-02z
timeframe when the LLJ begins to strengthen and increases the low-
level shear. However, a weak cold front is favored to move in to the
northern combined Panhandles around that time from which will likely
result in the development of additional thunderstorms. With time,
thunderstorms should congeal into a line and rush south-southeast or
southeast. Given the strong to extreme instability available ahead
of the line, significantly severe wind gusts will be possible with
gusts up to 80 mph not out of the question. Although damaging winds
will be the primary hazard, won't be able to rule out large hail due
to the amount of instability. Flash flooding will also be possible
due to high precipitable water content and intense updrafts.

Monday and perhaps into Tuesday, the upper-level pattern will switch
some as the southern jet stream will push south, but northwesterly
flow aloft will briefly become established. Low-level moisture will
not be as impressive as this weekend, but should still be sufficient
to support the development of thunderstorms along the higher terrain
that moves into portions of the Panhandles.

Wednesday and Thursday, a weak trough is forecast to move south of
the Panhandles. This system has the potential to clip the Panhandles
with showers and thunderstorms, but confidence is low at this range.

Vanden Bosch

&&

.AVIATION...
(00Z TAFS)
Issued at 517 PM CDT Fri Jun 6 2025

Thunderstorms will be in the area especially in the northern
combined Panhandles and impacting KDHT to KGUY now through 12Z.
Confidence is much lower for thunderstorms around KAMA during this
period. Outside of thunder, conditions should remain VFR with
south to southeasterly winds. Thunderstorms could cause winds to
become westerly to northwesterly with strong wind gusts. A tornado
threat in the northern combined Panhandles is in place until 04Z.
KAMA is currently in a tornado watch. However, confidence is much
lower due to the low confidence in thunder impacting KAMA at this
time.

36

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  84  62  90 /  40  10  20  50
Beaver OK                  58  84  58  86 /  90  10  10  40
Boise City OK              55  83  56  86 /  60   0  10  30
Borger TX                  62  87  62  93 /  60  10  20  50
Boys Ranch TX              60  85  60  91 /  40   0  20  50
Canyon TX                  60  85  59  91 /  40   0  10  40
Clarendon TX               62  84  64  89 /  50  10  20  50
Dalhart TX                 56  83  55  87 /  40   0  20  40
Guymon OK                  56  83  58  86 /  80  10  10  40
Hereford TX                60  87  61  91 /  40   0  10  40
Lipscomb TX                60  84  61  87 /  90  40  10  40
Pampa TX                   61  83  62  87 /  60  20  20  50
Shamrock TX                62  86  63  88 /  60  20  20  40
Wellington TX              65  87  64  90 /  60  20  20  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for TXZ004-005-010.

OK...Flood Watch through Saturday morning for OKZ002-003.

&&

SHORT TERM...52
LONG TERM....52
AVIATION...36
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
300 PM CDT Fri Jun 6 2025

OKZ001>003-TXZ001>020-317-070800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
300 PM CDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

There is a Flood Watch in effect for the northeastern combined
Panhandles from now through 10 AM Saturday.

There is a chance for strong to severe thunderstorms late this
afternoon through the overnight hours. Large hail and damaging
winds are possible, but there is a low chance for tornadoes.
Localized flash flooding will be possible across the northeastern
combined Panhandles.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible from Saturday through at least
Tuesday. A strong to severe thunderstorm cannot be ruled out on
Saturday. There is a more widespread chance for strong to severe
thunderstorms on Sunday large hail, damaging winds, and a tornado
all possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed for the late this afternoon through
this evening, and Sunday afternoon through Sunday evening.

In the hours before

Local storm report, Jun 6, 4:51 PM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
451 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     Tornado          8 N Simms               35.15N 102.65W
06/04/2025                   Deaf Smith         TX   NWS Storm Survey

            Several visuals from storm spotters
            indicated that funnel clouds and perhaps
            brief touchdowns occurred before this
            tornado from the same supercell as it
            crossed western Deaf Smith County. However,
            this tornado did overturn a couple of pivots
            south of County Road 27 and east of Highway
            214. This appears to have been the only
            damage noted from this tornado so the exact
            length of the track is unknown due to the
            lack of damage indicators. Max estimated
            winds were 85mph and estimated width was 50
            yards. Estimated length was around 0.83
            miles. Tornado was rated EF0.

&&

JC
Local storm report, Jun 6, 6:28 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
628 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Hail             17 NNW Boise City       36.96N 102.60W
06/06/2025  M1.75 Inch       Cimarron           OK   Emergency Mngr

&&

TLH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 00:00Z

0.1 hours after it, 179 km from the path. June 7, 2025.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2337 joules per kilogram, CIN -12, lifted condensation level 1305 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-06-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 77 square meters per square second, 0 to 6 km bulk shear 68 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2337 J/kg
Mixed-layer CIN
-12 J/kg
Surface CAPE
3851 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
68 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.0
0-3 km lapse rate
7.6 K/km

Open this sounding in Storm Lab

The surface observations

Elkhart (EHA), 42 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
21:55 UTC6962100° 12 kt1016.9
22:15 UTC6961.7110° 15 kt1016.9
22:35 UTC696290° 14 kt1016.6
22:55 UTC68.46280° 12 kt1016.3
23:15 UTC686280° 13 kt1016.3
23:35 UTC67.56290° 15 kt1015.9
23:55 UTC66.662.6100° 13 kt1015.9-RA
00:15 UTC6663100° 9 kt1015.9-RA
00:35 UTC66.664120° 11 kt1015.2-RA
00:55 UTC66.664.2100° 15 kt1014.9
01:15 UTC65.764110° 17 kt1014.6BR
01:35 UTC6564110° 16 kt201013.5BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Amarillo radar (KAMA), 178 km away, was scanning. The volume nearest the touchdown began at 23:54 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:12 UTCHAIL 1.7517 Nnw Boise CityCimarron, OK
23:54 UTCTORNADO2 S KeyesCimarron, OK
00:35 UTCHAIL 1.7510 Sse EvaTexas, OK
00:55 UTCHAIL 2.756 W GoodwellTexas, OKPicture of baseball size hail observed west of Goodwell received via social media.
00:58 UTCHAIL 33 Nw TexhomaTexas, OKPicture sent via social media.
01:00 UTCHAIL 1.75GoodwellTexas, OK
01:06 UTCHAIL 33 Sw GoodwellTexas, OK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of June 6, 2025

24 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 63:55 AM CDTEF1Kingfisher, OK8.2300$20,000
June 64:48 AM CDTEF0McClain, OK1.530$15,000
June 64:54 AM CDTEF0McClain, OK1.3100$1,000
June 65:28 AM CDTEF0Cleveland, OK2.4200$50,000
June 65:52 AM CDTEF0McClain, OK2.350$2,000
June 65:56 AM CDTEF1Mayes, OK4.8300$75,000
June 66:22 AM CDTEF1McIntosh, OK5.6300
June 66:52 AM CDTEF1Sequoyah, OK7.61,100$30,000
June 67:04 AM CDTEF1Sequoyah, OK3.0650
June 67:12 AM CDTEF1Sequoyah, OK4.0650$20,000
June 67:27 AM CDTEF1Barry, MO3.2100$50,000
June 67:31 AM CDTEF1Sequoyah, OK3.6900$20,000
June 67:45 AM CDTEF0Crawford, AR1.2250$15,000
June 67:46 AM CDTEF1Crawford, AR0.81201$500,000
June 67:49 AM CDTEF0Crawford, AR1.1550$5,000
June 67:04 PM CDTUnratedHockley, TX0.030
June 67:15 PM CDTUnratedHockley, TX0.030
June 67:31 PM CDTUnratedHockley, TX0.030
June 68:48 PM CDTUnratedHansford, TX0.350
June 68:52 PM CDTEF0Maury, TN2.6175$250,000
June 69:06 PM CDTUnratedHansford, TX1.875
June 69:13 PM CDTEF2Hansford, TX9.5150$120,000
June 610:05 PM CDTUnratedCimarron, OK5.550$2,000
June 611:20 PM CDTUnratedWheeler, TX0.925

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.